Alert archive / Arkansas / Flash Flood Warnings in 2012

Flash Flood Warning 4, NWS Little Rock, AR

March 21, 20129 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Mar 21, 2012, 3:38 AM CDT for 9 counties in Arkansas. It was in force for 6 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 21, 2012, 3:38 AM CDT (08:38 UTC)
Expired
Mar 21, 2012, 9:30 AM CDT
In force
6 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Baxter County, AR, Cleburne County, AR, Conway County, AR, Fulton County, AR, Izard County, AR, Marion County, AR, Searcy County, AR, Stone County, AR, Van Buren County, AR

The radar

The Little Rock radar (KLZK), 134 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 21, 4:25 AM CDTFLASH FLOODGassville, ARCREEKS WERE OUT OF THEIR BANKS ALONG HIGHWAY 62...WITH WATER COVERING SEVERAL COUNTY ROADS.
Mar 21, 6:39 AM CDTHEAVY RAIN 5.252 N Mountain Home, AR
Mar 21, 6:39 AM CDTHEAVY RAIN 5.882 Nne Damascus, AR
Mar 21, 7:00 AM CDTHEAVY RAIN 3.98Mountain Home, ARMEASURED AT KBPK.
Mar 21, 7:00 AM CDTHEAVY RAIN 4.35Calico Rock, AR
Mar 21, 7:00 AM CDTHEAVY RAIN 4.9Clarkridge, AR
Mar 21, 7:00 AM CDTHEAVY RAIN 6.1Mountain Home, AR
Mar 21, 7:00 AM CDTHEAVY RAIN 6.2Norfork, AR
Mar 21, 7:01 AM CDTHEAVY RAIN 5.758 W Clinton, AR
Mar 21, 9:00 AM CDTFLASH FLOOD1 W Allison, AREXTENSIVE FLOODING OF SYLAMORE CREEK OVERNIGHT. ALL CAMPERS ON LOWER LEVEL OF SYLAMORE CREEK CAMP SAFELY EVACUATED OVERNIGHT. 6.6 INCHES OF RAIN WAS ALSO REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
495 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

178 
WGUS54 KLZK 210838
FFWLZK
ARC005-023-029-049-065-089-129-137-141-211430-
/O.NEW.KLZK.FF.W.0004.120321T0838Z-120321T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
338 AM CDT WED MAR 21 2012

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BAXTER COUNTY IN NORTH CENTRAL ARKANSAS...
  MARION COUNTY IN NORTH CENTRAL ARKANSAS...
  NORTHEASTERN CONWAY COUNTY IN CENTRAL ARKANSAS...
  SEARCY COUNTY IN NORTH CENTRAL ARKANSAS...
  STONE COUNTY IN NORTH CENTRAL ARKANSAS...
  VAN BUREN COUNTY IN NORTH CENTRAL ARKANSAS...
  WESTERN CLEBURNE COUNTY IN NORTH CENTRAL ARKANSAS...
  WESTERN FULTON COUNTY IN NORTH CENTRAL ARKANSAS...
  WESTERN IZARD COUNTY IN NORTH CENTRAL ARKANSAS...

* UNTIL 930 AM CDT

* AT 337 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL ALONG A LINE        
  EXTENDING FROM MOUNTAIN HOME...TO MOUNTAIN VIEW...TO HEBER SPRINGS 
  AND CLINTON. DOPPLER RADAR INDICATES 1 TO 2 INCHES OF RAIN HAVE    
  FALLEN OVER PARTS OF THE WARNED AREA IN THE PAST 3 HOURS WITH      
  ADDITIONAL HEAVY RAIN EXPECTED. WATER IS BEGINNING TO OVERFLOW     
  SOME CREEKS IN MARION AND BAXTER COUNTIES. FLASH FLOODING IS       
  LIKELY TO OCCUR. WHILE PRECIPITATION MAY TAPER OFF IN SOME AREAS   
  DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH    
  WATER TO RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  YELLVILLE...          MOUNTAIN VIEW...      MOUNTAIN HOME...
  MARSHALL...           HEBER SPRINGS...      GREERS FERRY LAKE...
  FAIRFIELD BAY...      CLINTON...            BULL SHOALS...
  ZACK...               WOOLUM...             WIDEMAN...
  WHIPPLE...            WATTS...              VIOLA...
  THOLA...              SHIRLEY...            SHIPP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3650 9194 3536 9198 3536 9280 3649 9282

$$

58
2 follow-up statements
079 
WGUS74 KLZK 211138
FFSLZK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
638 AM CDT WED MAR 21 2012

ARC005-023-029-049-065-089-129-137-141-211430-
/O.CON.KLZK.FF.W.0004.000000T0000Z-120321T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BAXTER AR-CLEBURNE AR-CONWAY AR-FULTON AR-IZARD AR-MARION AR-
SEARCY AR-STONE AR-VAN BUREN AR-
638 AM CDT WED MAR 21 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR VAN BUREN...STONE...
SEARCY...MARION...WESTERN IZARD...WESTERN FULTON...NORTHEASTERN
CONWAY...WESTERN CLEBURNE AND BAXTER COUNTIES UNTIL 930 AM CDT...

* AT 638 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL ALONG A LINE        
  EXTENDING FROM MOUNTAIN HOME...TO MOUNTAIN VIEW...TO HEBER SPRINGS 
  AND CLINTON. RAIN GAGES ARE REPORTING 1 TO 3 INCHES OF RAIN HAVE   
  ALREADY FALLEN OVER THE AREA...WITH ADDITIONAL HEAVY RAINFALL      
  EXPECTED. HIGH WATER IS NOTED ALONG SEVERAL ROADWAYS IN NORTHERN   
  ARKANSAS. FLASH FLOODING IS LIKELY TO OCCUR. WHILE                 
  PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE WARNING       
  PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  YELLVILLE...          MOUNTAIN VIEW...      MOUNTAIN HOME...
  MARSHALL...           HEBER SPRINGS...      GREERS FERRY LAKE...
  FAIRFIELD BAY...      CLINTON...            BULL SHOALS...
  ZACK...               WOOLUM...             WIDEMAN...
  WHIPPLE...            WATTS...              VIOLA...
  THOLA...              SHIRLEY...            SHIPP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3650 9194 3536 9198 3536 9280 3649 9282

$$

58
247 
WGUS74 KLZK 211326
FFSLZK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
826 AM CDT WED MAR 21 2012

ARC005-023-029-049-065-089-129-137-141-211430-
/O.CON.KLZK.FF.W.0004.000000T0000Z-120321T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BAXTER AR-CLEBURNE AR-CONWAY AR-FULTON AR-IZARD AR-MARION AR-
SEARCY AR-STONE AR-VAN BUREN AR-
826 AM CDT WED MAR 21 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR VAN BUREN...STONE...
SEARCY...MARION...WESTERN IZARD...WESTERN FULTON...NORTHEASTERN
CONWAY...WESTERN CLEBURNE AND BAXTER COUNTIES UNTIL 930 AM CDT...

* AT 825 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
  AREA OF HEAVY RAINFALL...MOVING NORTH ACROSS NORTH CENTRAL         
  ARKANSAS. FOUR TO SIX INCHES OF RAINFALL HAS ALREADY FALLEN      
  OVER THE WARNED AREA. WHILE PRECIPITATION MAY TAPER OFF IN SOME    
  AREAS DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY   
  HIGH WATER TO RUNOFF.


* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  YELLVILLE...          MOUNTAIN VIEW...      MOUNTAIN HOME...
  MARSHALL...           HEBER SPRINGS...      GREERS FERRY LAKE...
  FAIRFIELD BAY...      CLINTON...            BULL SHOALS...
  ZACK...               WOOLUM...             WIDEMAN...
  WHIPPLE...            WATTS...              VIOLA...
  THOLA...              SHIRLEY...            SHIPP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE IN THE WARNED AREA.

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3650 9194 3536 9198 3536 9280 3649 9282

$$

55

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Mar 21, 12:52 AM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Mar 21, 12:52 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1252 AM CDT WED MAR 21 2012

.AVIATION...

WIDESPREAD RAINFALL CONTINUES ACROSS CENTRAL ARKANSAS AS OF
05Z. MAY SEE PRECIP SHIELD BREAK UP A BIT BETWEEN ROUGHLY
10-14Z...BUT WILL SEE ANOTHER RESURGENCE IN PRECIPITATION AFTER
THAT TIME FRAME THAT SHOULD KEEP PRECIP GOING AT MOST SITES
THROUGH THE END OF THE TAF PERIOD. LOW LEVEL AIR MASS REMAINS
QUITE SATURATED...THUS AS ANY SHOWER PASS OVER A TERMINAL YOU WILL
SEE LARGE FLUCTUATIONS IN CEILING/VSBY CATEGORIES. DECIDED JUST TO
STICK MOST CENTRAL AND SOUTHERN TAF SITES IN MVFR FLIGHT
CATEGORIES...WITH TEMPO IFR CONDS WITH HEAVIER SHOWERS THROUGH
10Z. WILL AMEND BEYOND THAT AS NECESSARY. AFOREMENTIONED LAG IN
PRECIP WILL AFFECT NRN ARKANSAS MOST AND HAVE THAT REFLECTED IN
THE KHRO AND KBPK TAFS.

&&

.PREV DISCUSSION... /ISSUED 958 PM CDT TUE MAR 20 2012/

UPDATE...

HAVE SENT AN UPDATE TO CANCEL THE TOR WATCH AND REMOVE SVR WORDING
FROM THE FCST AS THE NOCTURNAL INVERSION HAS SET IN AND SFC BASED
CIN VALUES HAVE INCREASED TO A POINT WHERE SFC BASED CONVECTION
IS UNLIKELY. CANNOT RULE OUT AN ISO SVR STORM OVERNIGHT IN THE
SE...BUT THE MAIN THREAT IS PAST US.

RAIN...HEAVY AT TIMES...WILL CONTINUE OVER THE WRN 2/3RDS OF THE
STATE TONIGHT. HAVE LEFT THE FLASH FLOOD WATCH RUNNING TONIGHT...
BUT FEEL THAT ANY FLASH FLOODING WILL PROBABLY BE RATHER ISOLATED
AS MOST RAIN HAS TAKEN ON A STRATIFORM NATURE WITH ONLY EMBEDDED
THUNDER. RAINFALL AMOUNTS THROUGH THE NIGHT WILL STEADILY TACK ON
ANOTHER 1 TO POSSIBLY 3 INCHES FOR MANY.

OTRW...FCST LOOKS TO BE IN GOOD SHAPE AND UPDATED GRIDS/ZONES/WCN
ARE OUT.

PREV DISCUSSION... /ISSUED 652 PM CDT TUE MAR 20 2012/

AVIATION...
SHOWERS AND THUNDERSTORMS CONTINUE ACROSS ARKANSAS. THUNDER SEEMS
TO BE MOVING EAST OF A LINE FROM MOUNTAIN HOME...TO LONOKE...TO
MONTICELLO. EXPECT THUNDER TO DISSIPATE OR MOVE EAST OF THE AREA
THIS EVENING...BY 02Z. SHOWERS WILL CONTINUE OVERNIGHT...AND
THROUGH THE END OF THE PERIOD. VFR CONDITIONS WILLL DOMINATE.
HOWEVER...RAIN AND FOG WILL BRING MVFR CONDITIONS TO MANY
LOCATIONS DURING THE MORNING.

PREV DISCUSSION... /ISSUED 317 PM CDT TUE MAR 20 2012/

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

WIDESPREAD SHRA AND SOME TSRA CONTINUED OVER MUCH OF ERN OK THIS
AFTERNOON...STRETCHING SOUTH INTO PORTIONS OF NERN TX AND WRN LA.
THE AXIS OF HEAVIEST RAINFALL HAS GENERALLY REMAINED JUST WEST OF
AR...THOUGH LOCATIONS ACROSS FAR WRN AR ALREADY SAW OVER 2 INCHES
OVERNIGHT. THIS AXIS OF HEAVY RAINFALL WAS BEGINNING TO SLOWLY SHIFT
EAST THIS AFTERNOON...WITH SHRA/TSRA LIFTING NORTH INTO WRN AR ONCE
AGAIN. EARLIER THIS MORNING...AN OUTFLOW FROM OVERNIGHT CONVECTION
MOVED EAST INTO CENTRAL SECTIONS OF THE STATE...GENERATING A BROKEN
LINE OF SHRA...WITH THE OCCASIONAL THUNDER. OVERTIME HOWEVER...THE
EWD MOMENTUM AS DECREASED...WITH JUST SOME ISOLATED TO SCT
ACTIVITY REMAINING ACROSS THE ERN TWO THIRDS OF THE CWA. WEST OF
THIS LINE OF ACTIVITY...WINDS HAVE DECREASED SIGNIFICANTLY TO
GENERALLY LESS THAN 10 KTS. HOWEVER...BREEZY CONDITIONS PERSIST TO
THE EAST...WITH WINDS OF 15 TO 20 KTS SUSTAINED COMMON...AND SOME
GUSTS APPROACHING 30 KTS. WILL REMOVE THE LAKE WIND ADV WEST OF THIS
LINE...BUT CONTINUE THROUGH 00Z ACROSS ERN SECTIONS OF THE STATE.

THROUGH THE REST OF THE AFTERNOON INTO THE EARLY EVENING
HRS...EXPECT WIDESPREAD SHRA AND SOME TSRA TO CONTINUE TO SPREAD
NORTH ACROSS THE WRN THIRD OF THE STATE. FURTHER EAST...EXPECTED
MORE SCATTERED SHRA/TSRA TO BE POSSIBLE...SOME OF WHICH COULD BECOME
STRONG TO SVR WITH THE INCREASED INSTABILITY AND SFC CONVERGENCE
EXPECTED. THE MAIN THREATS WILL BE DAMAGING WINDS...WITH SOME
LARGE HAIL AND AN ISOLATED TORNADO ALSO POSSIBLE. BY LATE THIS
EVENING HOWEVER...EXPECT THE THREAT FOR SVR WX ACROSS THE CWA TO
DECREASE.

OVERNIGHT...THE AXIS OF HEAVY RAINFALL WILL CONTINUE TO SHIFT SLOWLY
EAST AS THE UPPER CLOSED LOW TO THE WEST ALSO MOVES SLOWLY EAST/NE.
BY SUNRISE WED MORNING...THE AXIS OF HEAVIEST RAINFALL WILL HAVE
SHIFTED FAR ENOUGH EAST TO BISECT THE STATE FROM NORTH TO SOUTH.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE ACROSS
THE WRN HALF OF THE STATE BY WED MORNING...WITH SOME ISOLATED HIGHER
AMOUNTS NOT OUT OF THE QUESTION. AS THE DAY GOES ON...THE PRECIP
AXIS WILL SHIFT EAST...BUT BECOME LESS ORGANIZED OVER TIME WITH THE
MAIN ENERGY REMAINING TO THE WEST. EVEN SO...AN ADDITIONAL HALF TO 1
INCH OF RAIN COULD BE SEEN ALONG THIS MAIN AXIS THROUGH MID
AFTERNOON WED.

WED NIGHT INTO THU...ANOTHER IMPULSE WILL ROTATE AROUND THE MAIN
UPPER LOW...AND LIFT NORTH OVER AR. ANOTHER ROUND OF HEAVY RAINFALL
WILL BE POSSIBLE WED EVENING INTO THU MORNING...BRINGING AN
ADDITIONAL HALF TO 1.5 INCHES OF RAINFALL TO THE CWA. THIS WOULD
BRING ADDITIONAL RAINFALL AMOUNTS FROM MIDDAY TODAY THROUGH THE END
OF THE EVENT OF 2 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS. WILL
CONTINUE THE FLASH FLOOD WATCH FOR THE CURRENT LOCATIONS AND CURRENT
TIME SPAN.

BY THU NIGHT INTO FRI...THE MAIN UPPER LOW WILL FINALLY MOVE NE
ACROSS THE REGION. AS IT DOES SO...ADDITIONAL PRECIP WILL BE
POSSIBLE AROUND THE CENTER OF THIS UPPER LOW AS IT PASSES FROM WRN
AR INTO NERN AR. CONTINUE WITH CHANCE POPS THU NIGHT INTO FRI FOR
THIS SCENARIO. WILL DECREASE POPS FROM SW TO NE FRI NIGHT INTO THE
LONG TERM PERIOD AS THIS SLOW MOVING STORM SYSTEM FINALLY EXITS THE
REGION TO THE NE.

LONG TERM...SATURDAY THROUGH TUESDAY

MODELS ARE IN GOOD AGREEMENT FOR THE LONG TERM PERIOD. MAINLY A DRY
FORECAST IS IN STORE FOR THE AREA. THE SLOW MOVING UPPER LOW WILL BE
MOVING OFF TO THE EAST SATURDAY AND SUNDAY. ANOTHER STRONG UPPER
RIDGE WILL BUILD OVER THE CENTER OF THE COUNTRY INCLUDING ARKANSAS.
THIS WILL KEEP US DRY THROUGH MONDAY. WILL BRING IN A SLIGHT CHANCE
OF SHOWERS AND THUNDERSTORMS FOR TUESDAY AFTERNOON AND NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     71  53  70  52 /  70  80  30  40
CAMDEN AR         63  51  73  53 /  80  60  20  20
HARRISON AR       61  48  68  48 /  70  70  20  40
HOT SPRINGS AR    62  50  71  51 /  80  60  20  30
LITTLE ROCK   AR  65  53  71  53 /  80  70  20  30
MONTICELLO AR     67  53  72  54 /  80  70  20  10
MOUNT IDA AR      60  48  69  50 /  80  50  20  40
MOUNTAIN HOME AR  65  51  70  50 /  70  80  20  40
NEWPORT AR        73  55  70  53 /  60  80  30  30
PINE BLUFF AR     66  53  71  53 /  80  70  20  20
RUSSELLVILLE AR   62  50  70  49 /  80  60  20  40
SEARCY AR         67  53  70  52 /  70  80  20  30
STUTTGART AR      68  54  71  53 /  80  80  20  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR BAXTER-BOONE-
CALHOUN-CLARK-CONWAY-DALLAS-GARLAND-HOT SPRING-JOHNSON-LOGAN-
MARION-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-SCOTT-
SEARCY-VAN BUREN-YELL.

FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BRADLEY-CLEVELAND-
DREW-FAULKNER-GRANT-JEFFERSON-LINCOLN-PULASKI-SALINE.

&&

AVIATION...64
Hazardous weather outlook, Mar 20, 4:39 PM CDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
439 PM CDT TUE MAR 20 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
439 PM CDT TUE MAR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES OVER PARTS OF
CENTRAL AND SOUTH ARKANSAS. THE STRONG STORM SYSTEM WILL SLOWLY
DRIFT EAST. THE MAIN THREATS WOULD BE DAMAGING WINDS AND LARGE
HAIL...AND AN ISOLATED TORNADO CAN NOT BE RULED OUT. ANOTHER THREAT
IS HEAVY RAIN WITH POSSIBLE FLASH FLOODING. A FLASH FLOOD WATCH IS
IN EFFECT FOR MOST OF WESTERN AND CENTRAL ARKANSAS TONIGHT. ALSO...A
LAKE WIND ADVISORY IS IN EFFECT THIS EVENING FOR FOR MUCH OF CENTRAL
AND EAST ARKANSAS.

FLASH FLOODING WILL BEGIN TO BE A CONCERN TONIGHT...AS MORE RAIN
FALLS OVER WESTERN AND CENTRAL ARKANSAS. RAIN AMOUNTS THROUGH
TONIGHT WILL BE FROM 1 TO 3 INCHES WITH ISOLATED HIGHER AMOUNTS.
RESIDENTS ACROSS ARKANSAS SHOULD MONITOR THIS WEATHER SITUATION
CLOSELY DUE TO THE POTENTIAL FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE SLOW MOVING STRONG STORM SYSTEM WILL MOVE ACROSS ARKANSAS
WEDNESDAY THROUGH FRIDAY...AND CONTINUE TO BRING ROUNDS OF SHOWERS
AND THUNDERSTORMS...WITH HEAVY RAIN. DUE TO THE EXTENDED PERIOD OF
RAIN...THERE WILL BE A HIGH RISK OF FLASH FLOODING AND SOME RIVER
FLOODING. RAIN AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED THROUGH
THURSDAY WITH ISOLATED HIGHER AMOUNTS POSSIBLE. IF THE WEATHER
SYSTEM MOVES EVEN A LITTLE BIT SLOWER THAN CURRENTLY EXPECTED...SOME
TOTALS IN THE WEST COULD EASILY EXCEED 8 INCHES. THESE HIGH RAIN
AMOUNTS WILL BRING FLASH FLOODING...WITH THE POTENTIAL FOR HIGH
WATER RESCUES AND LIFE THREATENING SITUATIONS. RIVER FLOODING WOULD
ALSO RESULT. A FLASH FLOOD WATCH WILL BE IN EFFECT FOR MOST OF
WESTERN AND CENTRAL ARKANSAS THROUGH WEDNESDAY. WATCHES MAY HAVE TO
BE EXTENDED BEYOND THAT TIME IF CONDITIONS WARRANT.

AREA RESIDENTS SHOULD MONITOR THIS DEVELOPING WEATHER SITUATION
CLOSELY DUE TO THE IMPACT OF POSSIBLE FLOODING RAINS.

THE STORM SYSTEM IS EXPECTED TO PUSH OUT OF ARKANSAS ON FRIDAY
WITH THE RAIN BECOMING MUCH LIGHTER AND ENDING. DRY WEATHER IS
FORECAST FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY DUE TO THE SLIGHT RISK OF
SEVERE STORMS...AND IF FLASH FLOODING BECOMES LIFE THREATENING
ACROSS THE STATE.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

59/51

In the hours before

Special weather statement, Mar 21, 2:08 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
208 AM CDT WED MAR 21 2012

ARZ055-056-063-210740-
CLEVELAND AR-GRANT AR-JEFFERSON AR-
208 AM CDT WED MAR 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON...EXTREME
SOUTHEASTERN GRANT AND CENTRAL CLEVELAND COUNTIES UNTIL 245 AM CDT...

AT 204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HEBRON...OR 9 MILES SOUTH OF RISON...MOVING
NORTH AT 50 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RISON...              PINE BLUFF...         WHITE HALL...
  WARBRITTON...         TOLEDO...             TIPTON...
  PINE BLUFF ARSENAL... MT ELBA...            LAKE PINE BLUFF...
  KINGSLAND...          KEDRON...             HEBRON...
  CRANE LAKE...         WATSON CHAPEL...      SULPHUR SPRINGS...
  SAMPLES...            ROB ROY...            RANDALL...

THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 27 AND 46.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3436 9217 3431 9191 3375 9212 3380 9233
TIME...MOT...LOC 0708Z 195DEG 45KT 3387 9219

58

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 7:36 PM CDTSpecial Weather StatementLZKCleburne44 min
Mar 20, 8:09 PM CDTSpecial Weather StatementLZKJefferson46 min
Mar 21, 2:08 AM CDTSpecial Weather StatementLZKCleveland, Jefferson32 min
Mar 21, 3:33 AM CDTFlash Flood WarningLZKCleveland, Dallas, Faulkner, Grant, Jefferson, Lonoke and 3 more6 hr
Mar 21, 4:24 AM CDTRiver Flood AdvisoryLZKJefferson, Lincoln29 hr
Mar 21, 6:53 AM CDTRiver Flood WarningLZKIzard, Stone31 hr
Mar 21, 6:53 AM CDTRiver Flood WarningLZKIndependence52 hr
Mar 21, 8:34 AM CDTFlash Flood WarningLZKBradley, Calhoun, Cleveland, Ouachita3 hr
Mar 21, 9:24 AM CDTFlash Flood WarningLZKCleburne, Cleveland, Conway, Dallas, Faulkner, Grant and 6 more6 hr
Mar 21, 9:27 AM CDTRiver Flood WarningLZKFaulkner, Perry5 hr
Mar 21, 10:19 AM CDTRiver Flood WarningLZKIndependence, Jackson, Lawrence6 days
Mar 21, 10:23 AM CDTRiver Flood AdvisoryLZKSearcy24 hr
Mar 21, 10:37 AM CDTRiver Flood WarningLZKArkansas, Monroe31 days
Mar 21, 10:45 AM CDTRiver Flood AdvisoryLZKArkansas, Desha, Lincoln36 hr
Mar 21, 2:27 PM CDTLake Wind AdvisoryLZKArkansas, Baxter, Cleburne, Desha, Drew, Faulkner and 14 more6 hr
Mar 21, 3:23 PM CDTAreal Flood WarningLZKPulaski, Saline9 hr
Mar 21, 4:41 PM CDTRiver Flood AdvisoryLZKFranklin16 hr

Nearby

Flash Flood Warnings in Arkansas, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.